Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 152, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 1, 2002, 4:22 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2002, 4:22 PM EDT (20:22 UTC)
- Expired
- Aug 1, 2002, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:30 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 1, 2:30 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT THU AUG 1 2002 AFTERNOON TSTMS ARE FIRING UP ACROSS THE CWA WITH MOST OF THE ACTIVITY ALONG THE PANHANDLE COASTAL COUNTIES AS EXPECTED. VISIBLE SATELLITE IMAGERY CLEARLY SHOWS AND 500MB RUC HAS THE UPPER LOW CENTERED OFF THE GA/SC COAST WITH TROUGHING TO THE SW ACROSS OUR AREA. TSTMS WILL CONTINUE TO DEVELOP AND MOVE TO THE SOUTHEAST THROUGH THE EVENING. MODELS ARE FAIRLY CONSISTANT THIS RUN WITH MOVING THE UPPER LOW TO THE SOUTHWEST ACROSS THE CWA THROUGH SAT. A SFC LOW IS ALSO EXPECTED TO DEVELOP TONIGHT OFF THE GA COAST AND TRACK SW ACROSS THE AREA AS WELL. BOTH THE ETA AND AVN TAKE THE SFC LOW TO THE WEST FRI BEFORE RECENTERING IT TO THE SOUTHWEST BELOW THE UPPER LOW ON SAT. THE BEST LIFT AND GREATEST RAINFALL WILL OCCUR TO THE SOUTH AND EAST OF THE SFC LOW WHICH APPEARS TO BE OVER THE NORTHERN GULF THROUGH SAT. CURRENT WATER VAPOR IMAGERY SHOWS DRIER AIR INTO NRN AL AND NRN GA. MODELS SLOWLY MOVE THE DRIER AIR ACROSS SE AL AND SW GA DROPING THE 1000-500 MEAN RH BELOW 50 PERCENT FRI AFTN THROUGH SAT. 1000-700MB MEAN FLOW WILL BE NELY FRI AND ELY SAT SO WL KEEP HIGHEST POPS ACROSS THE FL ZONES. FIRE WEATHER...NO CONCERNS. MARINE...WINDS AND SEAS WILL REMAIN BELOW ANY SPECIAL CRITERIA UNTIL SUNDAY WHEN CAUTIONARY CRITERIA MAY BE MET AS THE SFC LOW MOVES WEST OF THE WATERS. EXTENDED: A LARGE RIDGE OF HIGH PRESSURE WILL DEVELOP OVER THE CENTRLA U.S. AND SPREAD OVER OUR AREA. AT THE SFC THE BERMUDA HIGH RIDGE AXIS WILL BE OVER NORTH FL. THIS WILL RESULT IN A WARMER AND DRIER PERIOD OF WEATHER. PRELIMINARY NUMBERS... TLH 070 093 072 090 5433 PFN 074 091 073 089 7423 DHN 072 093 071 090 2322 ABY 072 092 071 089 3322 VLD 071 091 070 090 6423 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MME
In the hours before
Special weather statement, Aug 1, 11:15 AM EDT, 5 hours 7 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-012015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1115 AM EDT THU AUG 1 2002 THIS OUTLOOK PERTAINS TO SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA WITH ISOLATED STRONG TO SEVERE STORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA ALTHOUGH MOST OF THE STORMS WILL OCCUR OVER THE COASTAL COUNTIES. A FEW THUNDERSTORMS MAY BECOME STRONG...AND POSSIBLY EVEN SEVERE...WITH ISOLATED CASES OF DAMAGING WINDS. HOWEVER...THE OVERALL THREAT FOR SEVERE WEATHER IS LOW. IF SEVERE WEATHER DOES DEVELOP...SKYWARN SPOTTERS MAY HAVE TO SELF ACTIVATE. REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 13-EDMONSTON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:46 PM EDT | Special Marine Warning | TAE | 89 min | |
| Aug 1, 1:46 PM EDT | Special Marine Warning | TAE | 89 min | |
| Aug 1, 2:13 PM EDT | Severe Thunderstorm Warning | TAE | 32 min | |
| Aug 1, 6:14 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 31 min |
| Aug 1, 7:32 PM EDT | Severe Thunderstorm Warning | TAE | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.